1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Type 2 Januvia and depression/crying

Discussion in 'Ask A Question' started by aquablue, May 16, 2021.

  1. aquablue

    aquablue Type 2 · Member

    Messages:
    6
    Likes Received:
    4
    Trophy Points:
    43
    Long time lurker here.

    This was asked a long time ago by another poster but I’m asking again - has anyone noticed a link between Januvia and depression / crying fits? After 3 weeks on it, getting lower and rattier, I can’t stop crying today. There’s no reason for it and nothing else has changed.

    Side effects info seems to only recognize it related to low bg which is not the case.
     
    • Hug Hug x 2
    • Like Like x 1
  2. Andydragon

    Andydragon Type 2 · Moderator
    Staff Member

    Messages:
    1,834
    Likes Received:
    2,708
    Trophy Points:
    198
    I have no experience with this drug and can only search on what is listed via the internet which indicates the link with hypo as you say. You also will have the paperwork from the prescription which I guess doesn't have this listed as a specific symptom?

    I would advise speaking to your pharmasist and also involve your doctors. Pharmasists are good as they have indepth knowledge of drugs and what you take that doctors do not necessarily have. There may be other interactions with other things you are taking that they will have relevant information about.
     
  3. Lamont D

    Lamont D Reactive hypoglycemia · Master

    Messages:
    12,542
    Likes Received:
    15,649
    Trophy Points:
    298
    Hi, I use sitagliptin and have no side effects, however, I also suffer from anxiety and depression, but because I was put on sitagliptin eight years ago and there is a cause for my depression, that only started last summer.
    What the drug does is help with the insulin necessary for the glucose derived from food. The hormonal imbalance in response to food, especially if you have insulin resistance, . With all meds, some people get side effects and some don't.

    Do have a word with your doctor about the Gliptin, and there are other drugs that do the same job.

    If you haven't already, do speak to you GP about the way you feel. You have already taken a step by asking and posting and joining the forum. Well done you!
    Next step is talking to someone like your GP why you are depressed, or a close family member or friend who you can actually talk about what is the cause. Just to get it out there. With the help of others, you can get though this or at least cope better.
    It's not easy and it is a struggle, but the next best advice is to be positive, don't let the past and what has gone before cause you to miss out on the present and future.
    Don't beat yourself up, be kind to you and look after your blood glucose levels.
    Make sure you eat properly and don't over indulge.
    But talk to someone.

    There is a connection between symptoms of anxiety and low blood levels. Also if you have certain allergies or intolerance such as lactose intolerance, this will exacerbate symptoms.

    Look after yourself, be kind to yourself and live for today. Only you can decide where you want to live, in hindsight or foresight, optimistic or pessimistic, proactive or reactive. This is a long journey, baby steps, get help.

    Keep safe
     
  4. aquablue

    aquablue Type 2 · Member

    Messages:
    6
    Likes Received:
    4
    Trophy Points:
    43
    Two days off Januvia and I’m pretty much OK again. With hindsight, that was scary.

    Coincidence? Won’t be testing it with a second course!

    Thankfully I’ve a sensible DN.

    Thanks for listening.
     
    • Like Like x 1
    • Hug Hug x 1
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook